MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAFILL10 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAFILL10 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100308
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Concomitant med products: sion black 0.014 190 cm (asahi intecc) gw, hyperion 7fr 100cm guiding catheter, prowler select lpes (606-s155fx/1773576) mc, enpower (ecb000182-00/s13940) cc, xience xpedition 3.5×8 (abbott vascular) stent, (6) idc (boston scientific) coils, dcb200050 dcb.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Complaint conclusion: a report was received that during a stent-assisted coil embolization of a 10mm coronary artery aneurysm, after six competitor coils were placed, the 3mm x 8 cm deltafill10 (dlf100308/s11154) thermo-mechanical coil was selected as seventh; however, there was a compartment at the neck side of the aneurysm (at 3 o-clock) and it was decided that the coil shape was not fit for the lesion and could not be placed in the aneurysm.The coil was replaced with a competitor coil.The procedure was completed successfully without further issue or delay.There was no report of consequence or impact to the patient.The patient¿s level of vessel tortuosity and calcification are reportedly unknown.A 0.014 190cm sion black (asahi intecc) guidewire, a 7f 100cm hyperion guiding catheter, a prowler select lpes (606-s155fx/1773576) microcatheter, an enpower (ecb000182-00/s13940) control cable, an 3.5 x 8 xience xpedition (abbott vascular) stent, and six (6) idc (boston scientific) coils were also used in the case.Coil embolization was initiated following stent placement.Six idc (boston scientific) coils were placed prior to this coil.The complaint coil was selected for use as finishing coil.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No further information was provided.The product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, clinical and procedural factors including patient anatomy and device selection, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report was received that during a stent-assisted coil embolization of a 10mm coronary artery aneurysm, after six competitor coils were placed, the 3mm x 8 cm deltafill10 (dlf100308/s11154) thermo-mechanical coil was selected as seventh; however, there was a compartment at the neck side of the aneurysm (at 3 o-clock) and it was decided that the coil shape was not fit for the lesion and could not be placed in the aneurysm.The coil was replaced with a competitor coil.The procedure was completed successfully without further issue or delay.There was no report of consequence or impact to the patient.The patient¿s level of vessel tortuosity and calcification are reportedly unknown.A 0.014 190cm sion black (asahi intecc) guidewire, a 7f 100cm hyperion guiding catheter, a prowler select lpes (606-s155fx/1773576) microcatheter, an enpower (ecb000182-00/s13940) control cable, an 3.5 x 8 xience xpedition (abbott vascular) stent, and six (6) idc (boston scientific) coils were also used in the case.Coil embolization was initiated following stent placement.Six idc (boston scientific) coils were placed prior to this coil.The complaint coil was selected for use as finishing coil.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.The product will not be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the coil was successfully removed from the patient.The user did not apply excessive force at any time during the procedure.The event did not result in a procedural delay.Initial reporter - phone: (b)(6).Updated complaint conclusion: as reported by a healthcare professional, during a stent-assisted coil embolization of a 10mm coronary artery aneurysm, after six competitor coils were placed, the 3mm x 8 cm deltafill10 (dlf100308/s11154) thermo-mechanical coil was selected as seventh; however, there was a compartment at the neck side of the aneurysm (at 3 o-clock) and it was decided that the coil shape was not fit for the lesion and could not be placed in the aneurysm.The coil was successfully removed from the patient.The coil was replaced with a competitor coil.The procedure was completed successfully without further issue or delay.There was no report of consequence or impact to the patient.The patient¿s level of vessel tortuosity and calcification are reportedly unknown.A 0.014 190cm sion black (asahi intecc) guidewire, a 7f 100cm hyperion guiding catheter, a prowler select lpes (606-s155fx/1773576) microcatheter, an enpower (ecb000182-00/s13940) control cable, a 3.5 x 8 xience xpedition (abbott vascular) stent, and six (6) idc (boston scientific) coils were also used in the case.Coil embolization was initiated following stent placement.Six idc (boston scientific) coils were placed prior to this coil.The complaint coil was selected for use as finishing coil.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.The user did not apply excessive force at any time during the procedure.No further information was provided.The product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, clinical and procedural factors including patient anatomy and device selection, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL10 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7309045
Report Number3008114965-2018-00547
Device Sequence Number11072078
Product Code KRD
UDI-Device Identifier10886704077046
UDI-Public10886704077046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberDLF100308
Device Lot NumberS11154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1